Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Have dandruff. Wash hair every alternate day. Having itching on facial skin and earlobes. Cure?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5788 Questions

I have dandruff in my hair. I wash it every alternate day using anti dandruff shampoo. Of late, I am having itching on my facial skin, earlobes and eyes.
It goes off when I use soaps and s shampoos for seborrheic dermatitis. It comes back if I stop. How can I get a permanent Cure ?

Thanks in advance
Posted Mon, 8 Jul 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 18 minutes later
Thanks for the query.
As you correctly mentioned, you are suffering from seborrheic dermatitis.
This is characterised by excessive production of sebum by sebaceous glands which is broken down by bacteria and hence causes itching.
There are two modalities of treatment.
1. To wash off the excess sebum, which you do by using soaps and shampoos.
2. To reduce the production of sebum. This can be done by taking retinoid capsules.
These capsules can give you a prolonged relief, but are prescription drugs and you must XXXXXXX a dermatologist to get them.
Let me know if you have any other doubts.
Wishing you a good health.
Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor